Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 37, NWS Newport/Morehead City, NC

July 6, 20254 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 6, 2025, 8:14 PM EDT for 4 counties in North Carolina. It took effect at Jul 7, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2025, 8:14 PM EDT (00:14 UTC)
In effect from
Jul 7, 2025, 8:00 AM EDT
Expired
Jul 7, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WHUS42 KMHX 070014
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
814 PM EDT Sun Jul 6 2025

NCZ195-199-071215-
/O.EXP.KMHX.BH.S.0036.000000T0000Z-250707T0000Z/
/O.NEW.KMHX.BH.S.0037.250707T1200Z-250708T0000Z/
West Carteret-Coastal Onslow-
814 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:11 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-205-071215-
/O.EXP.KMHX.BH.S.0036.000000T0000Z-250707T0000Z/
/O.NEW.KMHX.BH.S.0037.250707T1200Z-250708T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
814 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...The beaches from Cape Hatteras to Cape Lookout.

* WHEN...From 8 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:11 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

NCZ203-070115-
/O.EXP.KMHX.BH.S.0036.000000T0000Z-250707T0000Z/
Northern Outer Banks-
814 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Shorebreak is not expected on Monday so the beach hazards
statementhas been allowed to expire.

$$
2 follow-up statements
933 
WHUS42 KMHX 070733
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
333 AM EDT Mon Jul 7 2025

NCZ195-199-071945-
/O.CON.KMHX.BH.S.0037.250707T1200Z-250708T0000Z/
West Carteret-Coastal Onslow-
333 AM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:30 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-204-205-071945-
/O.CON.KMHX.BH.S.0037.250707T1200Z-250708T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
333 AM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and strong longshore currents in 
  the surf zone.

* WHERE...For the dangerous rip currents, the beaches from Cape
  Hatteras to Beaufort Inlet. For strong longshore currents, the
  beaches from Cape Hatteras to Cape Lookout.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Strong longshore currents will 
  create dangerous swimming conditions.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:30 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$
677 
WHUS42 KMHX 080008
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
808 PM EDT Mon Jul 7 2025

NCZ195-196-199-204-205-081200-
/O.EXP.KMHX.BH.S.0037.000000T0000Z-250708T0000Z/
/O.NEW.KMHX.BH.S.0038.250708T1200Z-250709T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
808 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents.

* WHERE...The beaches from Cape Hatteras to Surf City.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 12:19 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 4:18 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 6, 4:18 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
418 PM EDT Sun Jul 6 2025

.SYNOPSIS...
Tropical Depression Chantal will continue to dissipate as it
slowly lifts north of the area tonight and Monday. A series of
mid level systems will push across the area bringing periods of
unsettled weather through the rest of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Sun...

 - The heavy rain and tornado threats diminish this afternoon
   and overnight.

Tropical Depression Chantal is lifting north of Lumberton this
afternoon and will continue to weaken as it slowly lifts north
across central NC through the overnight hours. Have seen bands
of heavy showers and thunderstorms producing torrential rainfall
across the region this morning and early afternoon but the
progressive nature of the storms have kept flooding concerns to
a minimum. Have also been closely watching several rotating
storms within the bands for the potential for tornadic
development, but very few have shown tight enough rotation to
warrant a tornado warning. Currently seeing the heaviest band
weakening as it lifts into far northern sections of the FA with
stronger storms trailing southward across the Pamlico Sound to
the offshore waters south of Ocracoke.

As we move into tonight, guidance is generally keeping precip
chances to a minimum across the western counties of the FA with
coastal counties, especially the OBX, having the highest chances
for showers and thunderstorms overnight. With PW values
continuing to be greater than 2", stronger storms will still
have the potential to produce torrential rainfall bringing the
threat of localized flooding, especially with training cells.
The tornado threat will wane overnight but could see rotating
cells offshore approaching the coastline what will have to be
monitored.

&&

.SHORT TERM /MONDAY/...
As of 345 PM Sun...

Key Messages:

 - Scattered showers and thunderstorms Monday afternoon will
   bring a threat for heavy rainfall and localized flooding,
   especially northern counties.

The remnants of Chantal will accelerate north of NC on Monday as
it get absorbed into larger SW flow ahead of a mid-level
shortwave moving into the Midwest states. Plenty of moisture and
instability will continue to reside across the region for
scattered thunderstorms to redevelop through the afternoon
hours. Highest chances will be across northern sections closer
to the shortwave. PW values in excess of 2" will persist across
the region continuing to bring a threat for storms to produce
locally heavy rainfall and WPC has the northern half of the FA
in a marginal excessive rainfall risk. Temps will be warmer with
highs around 90 inland and mid to upper 80s along the coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 315 PM Sun...

Key Messages

 - Multiple rounds of moderate to heavy rainfall possible this
   week

Weak ridging builds across the area Monday night and Tuesday
but could see isolated to widely scattered showers bringing
locally heavy rainfall Tuesday afternoon and evening. SPC has
western portions of the FA in a marginal risk of severe storms
mainly for damaging wind gusts with moderate instability,
however bulk shear will be meager.

A series of shortwave trough will push across the region mid to
late week continuing to bring an unsettled weather across the
region. With high PW values, the greatest threat from the storms
will be heavy rainfall. At this time, instability and shear
parameters do not look overly impressive for severe storms to
develop but could see a few storms producing strong wind gusts.

The warmest temps of the long term look to be Tuesday and
Wednesday with highs in the low 90s inland from the coast and
heat index values around 100-105, otherwise temps expected to be
near or a couple of degrees below climo.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 4 PM Monday...TD Chantal will slowly lift northward across
central NC tonight, then accelerate north of the area Monday.
Heaviest showers associated with rain bands from Chantal are
lifting north of the TAF sites this afternoon but will continue
to see heavy precip along the coast for the next several hours.
LCL's remain low and expect pred MVFR cigs through the evening,
but could see periods of clouds scattering out. Guidance is
suggesting low stratus developing tonight with IFR cigs
developing late tonight across the coastal plain with MVFR cigs
closer to the coast. Stratus will gradually lift through the
morning with VFR expected to return late morning/early
afternoon. Scattered thunderstorms will be possible Monday
afternoon with periods of sub-VFR conditions possible. Winds
will gust to around 20-25 kt through much of the period as well.

LONG TERM /Monday night through Thursday/...
As of 4 PM Sun...A series of mid- level systems will push
across the region mid to late week continuing to bring the
threat of showers and storms with reduced flight cats. Late
night and early morning fog and stratus will also be possible
most mornings.

&&

.MARINE...
As of 4 PM Saturday...
SHORT TERM /through Monday/...
As of 4 PM Sun...TD Chantal will lift north across central NC
tonight, then accelerate north of the area on Monday. S to SE
winds 15-25 kt with gusts up to 25-30 kt will continue tonight,
then veer to SW on Monday. Seas wil continue around 5-8 ft south
of Hatteras and 4-6 ft north through this evening, then
gradually subside to 3-5 ft on Monday. Continue with SCA for all
but the Albemarle sound and the rivers but could see occasional
gusts to around 25 kt here but not frequent enough to warrant an
SCA at this time.

LONG TERM /Monday night through Thursday/...
As of 4 PM Sun...High pressure remains centered over the
western Atlantic next week with a series of systems pushing
across the area. This will keep gradients somewhat pinched with
SW winds around 10-20 kt and seas around 2-4 ft currently
forecast during the long term period. However, some guidance is
suggesting low end SCA could occur at times during the middle of
next week, especially in gusts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
MARINE...Small Craft Advisory until midnight EDT Monday night for
     AMZ135-152-231.
     Small Craft Advisory until 8 PM EDT Monday for AMZ150-154-156.
     Small Craft Advisory until 10 AM EDT Monday for AMZ158.

&&

SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...CEB/ZC
AVIATION...SK/ZC
MARINE...SK/ZC
Hazardous weather outlook, Jul 6, 4:44 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
444 PM EDT Sun Jul 6 2025

NCZ029-044>047-079>081-090>092-094-193-194-198-072045-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
444 PM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-072045-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
444 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-072045-
Northern Outer Banks-
444 PM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tropical Depression Chantal will bring the potential for heavy
rainfall and localized flash flooding on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 6, 2:20 PM EDT, 5 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
220 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     Marine Tstm Wind 2 SW Bettie             34.78N 76.62W
07/06/2025  M39 MPH          AMZ158             NC   Mesonet

            34 knot wind gust was measured at the North
            River -XNRVr WeatherFlow Station.

&&

RCF
Special weather statement, Jul 6, 2:43 PM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
243 PM EDT Sun Jul 6 2025

NCZ081-061915-
Mainland Hyde NC-
243 PM EDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HYDE AND SOUTHERN
TYRRELL COUNTIES THROUGH 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over The Pamlico Sound near Swan
Quarter Ferry Terminal, or 22 miles north of Cedar Island, moving
north at 35 mph.

HAZARD...Waterspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Scranton, Fairfield, Swindell Fork, Rose Bay, Lake Mattamuskeet, and
Swan Quarter Ferry Terminal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3530 7619 3534 7645 3563 7647 3562 7634
      3561 7630 3560 7622 3560 7617
TIME...MOT...LOC 1842Z 184DEG 32KT 3533 7636

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RCF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:01 AM EDTSpecial Marine WarningMHX39 min
Jul 7, 1:56 PM EDTHeat AdvisoryMHXBeaufort, Craven, Dare, Duplin, Greene, Hyde and 8 more29 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.